Flash Flood, Madison
- When
- July 20, 4:49 PM CST to 6:00 PM CST
- Where
- Madison County, Japton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -93.800
Heavy rains caused flooding of secondary roads near Japton.
Heavy rains caused flash flooding in Madison and Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Heavy rains caused flash flooding in Madison and Washington Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 20, 2:22 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 322 PM CDT FRI JUL 20 2007 .DISCUSSION... WEAK SURFACE TROUGH FROM SOUTHEAST CORNER OF KANSAS INTO MID ARKANSAS...AIDED BY LOWER 70 DEWPOINTS..& SUN IS FOCUS OF CONVECTION THIS AFTERNOON. SCATTERED / WIDELY SCATTERED SHRA AND ISOLATED TSRA CARRIED INTO EVENING HOURS. SURFACE HIGH PUSHING DOWN MISSISSIPPI VALLEY OVERNIGHT MAY BRING SOME DRIER/COOLER AIR TO NORTH CENTRAL ARKANSAS BY DAWN. MORE WIDELY SCATTERED SHOWERS/ISOLATED THUNDER NOT TO BE RULED OUT SATURDAY AFTERNOON. UPPER RIDGE ON SUNDAY SHOULD BE SUFFICIENT TO SUPPRESS PCPN. GFS RETROGRADES EASTERN H500 LOW EARLY NEXT WEEK WHILE WRF HOLDS H500 CLOSER EAST COAST. LATEST ECMWF LOOKING MORE IN GFS CAMP. WILL KEEP EARLY NEXT WEEK DRY..FOR NOW. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 72 93 / 20 20 0 0 FSM 70 91 70 91 / 20 20 10 10 MLC 71 90 69 92 / 20 20 10 20 BVO 70 91 68 91 / 20 20 0 0 FYV 68 87 64 88 / 20 20 0 0 BYV 67 85 65 86 / 30 10 0 0 MKO 71 91 69 90 / 20 20 10 10 MIO 69 90 68 91 / 20 20 0 0 F10 71 90 69 91 / 20 20 10 10 HHW 70 89 71 89 / 30 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 20 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 20 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...JUST AHEAD OF A WEAK COLD FRONT THAT EXTENDS FROM SOUTH CENTRAL KANSAS INTO NORTHERN ARKANSAS. THE AIRMASS AHEAD OF THIS BOUNDARY HAS BECOME QUITE UNSTABLE...WITH SURFACE-BASED CAPES RUNNING AROUND 3000 J/KG. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THE REMAINDER OF THE AFTERNOON...WITH THE GREATEST COVERAGE ALONG AND NORTH OF A TULSA TO FORT SMITH LINE. WHILE UPPER SHEAR IS WEAK...THE DEGREE OF INSTABILITY SUGGESTS THAT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY EVENING. DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AS THE FRONTAL BOUNDARY LINGERS OVER THE REGION. DRY WEATHER IS ANTICIPATED MUCH OF NEXT WEEK AS HIGH PRESSURE PREVAILS AT THE SURFACE AND ALOFT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI JUL 20 2007
ARZ011-202200-
MADISON AR-
435 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 435 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTSVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...HARMONY...HUNTSVILLE...
AURORA...JAPTON AND ALABAM.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3605 9355 3621 9378 3606 9393 3587 9379SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT FRI JUL 20 2007
ARZ011-020-202315-
FRANKLIN AR-MADISON AR-
522 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON
AT 522 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BRASHEARS...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...MOUNTAIN
TOP...BARNES...TURNERS BEND...CASS...REDDING...SAINT PAUL...COMBS...
BRASHEARS...PATRICK AND DELANEY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3586 9370 3588 9392 3563 9398 3560 9371The Western Arkansas radar (KSRX), 89 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
2 flash flood. Local standard time, as filed.
Heavy rains caused flooding of secondary roads near Japton.
Heavy rains caused water to flow over Highway 62 to the east of Lincoln. Secondary roads were flooded south of Lincoln.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51100, 51101.